MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in japan "air came in from the connection." " there was a report that air was mixed in from the infusion connection part.The sample will be sent with the top extension tube connected.The same event has been reported before (lot21g04g8373 / cc400556698).This time, we will send samples for 1 used and 2 unopened, a total 3 pcs.Please also investigate unopened products.The patient has no infection / health hazard to patien: none.Sample: available, will be shipped later.Batch: 21g04g8373.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Sample evaluation: received 1 used and contaminated capillary hub of introcan safety 3 pur 18g 1.3x32mm-ap without packaging.Cannula hub and protective cap were not returned for investigation.Attached with the used sample is an extension set, presumably used together with the introcan safety.Also being returned are 2 unused samples in original packaging.Lot number printed on peel pack are 21g04g8373 and material# 4251128-03.Visual inspection: result: observed 1 pc of used sample exhibits damage on the catheter hub luer while 2 pcs of unused sample no damage observed.Leakage test: 1 pcs sample with damage on the catheter hub luer were tested for air tightness leakage test according to test method.Result: 1 pcs sample passed the test.Root cause analysis: the possible cause of the dent luer could be due to slightly bent or slanted septum opener pin during the assembly of catheter hub to cannula hub.During simulation, the defect was able to reproduce.Another possible cause is bigger opening of septum opener pin towards the catheter hub luer and during simulation, the defect was able to reproduce.Correction: daily checking for valve opener pin condition and to record in process card.Started: 2022-05-12.Additional containment action to refer to capa.This complaint is confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14888640
Report Number9610825-2022-00250
Device Sequence Number12333054
Product Code DQR
UDI-Device Identifier04046964398858
UDI-Public(01)04046964398858(17)260701(10)21G04G8373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251131-03
Device Lot Number21G04G8373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown